Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: If it aint broke, why fix it

Posted by shirley on April 3, 1999, at 17:01:13

In reply to Re: Luvox, posted by Scott on April 2, 1999, at 10:08:45

Hey, Scott--you're not too young to have orgasm problems! Oh sorry, I was thinking that would be HELPFUL to know.

Boy, can I relate to your doctor's attitude about the med issue (if it works, let's not change it). My husband's doctor is the SAME WAY. In fact, I think he phrased it exactly that way. I mentioned this before, but it is ANNOYING that these dr's don't seem to want to address these issues (sexual side affects and weight gain) that ARE so important to people.

If you are like my husband, though, you're just relieved to feel "normal" again--the anafranil DOES WORK to ELIMINATE ocd with him. He's been on it since it came out, for maybe 6+ years. It's interesting that you mention the sleep issue, too. He is also worried about not being able to sleep if he switches to something else.

Also, he sometimes delays his dose, or skips a dose. This might help.

I think we need to be more assertive with these psych doctors. Instead of describing the problem, maybe we need to actually TELL them that we expect something to be done. It also helps if you have some knowledge of your options--then you can just tell them what exactly to prescribe. I do this all the time with my primary care doctor, because I guess he's too busy to educate himself on ALL med issues. Calm down, Shirley.......This is just my ranting and raving here. I just know Dr. Bob or someone is going to "set me straight" here!

I hope you find a useful solution. Good luck, Scott.

> I have been on Anafranil for almost 2 years and have wondered if the weight gain has been from it. I never used to have a probable with it, but have noticed that if I exercise regularly and eat moderately I can control. As far as the Sexual issues, I am not sure. I never had a problem with sexual things before, but sometimes it takes forever to reach orgasm with my wife. I am only 28, so I am young to have orgasm problems. I have asked my doctor about it before and he said that it works for me, so why change. I don't necessaryly agree with that, but I have been able to lead a productive life and no obessions have limited me. I have tried to come off of it once, by slowly going off of it, and when I stopped taking it, I got extremely light-headed, and dizzy and almost non functional. That does scare me. Sometimes I feel like I won't be able to come off it. I have been reading more about Luvox. My only concern is sleeping at night. Anafranil helps me sleep. Thoughts, suggestions on anything I wrote. Thanks!
> Scott




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:shirley thread:1022